Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 12, 2016, 3:12 PM CDT for Coffee County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 12, 2016, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 64 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS82 KTAE 122012 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 312 PM CDT FRI AUG 12 2016 ALZ065-068-122100- COFFEE AL-GENEVA AL- 312 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND WESTERN GENEVA COUNTIES UNTIL 400 PM CDT... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAMSON...OR 14 MILES WEST OF GENEVA...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELBA...SAMSON...LEE...KINSTON...PERA...CARL FOLSOM A/P... DANLEYS CROSSROADS...SELLERSVILLE...WEEKS... LOGAN FIELD MUNICIPAL A/P...WISE MILL...INO...CAMP HUMMING HILLS... RHOADES...BASIN...PERRY STORE...WOODLAND GROVE CHURCH...CURTIS... NEW HAVEN AND GOODMAN. LAT...LON 3150 8619 3150 8595 3100 8602 3100 8619 TIME...MOT...LOC 2012Z 184DEG 27KT 3110 8611 $$ ADL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:00 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 12, 2:00 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
300 PM EDT FRI AUG 12 2016
.NEAR TERM [Through Tonight]...
Scattered convection will continue to lift north across the CWA for
the remainder of the afternoon. After sunset, the best chance for
showers will be across our far western zones (30%). Low temperatures
will be in the lower to mid 70s.
.SHORT TERM [Saturday Through Sunday Night]...
The pesky upper low will continue to drift slowly to the west across
LA before finally beginning to fill over coastal TX on Sunday. The
surface low will drift west as well to a position over central TX by
Saturday night. With the retreat of the low, the subtropical ridge
will become re-established over the region and we will finally
return to a pattern more typical of summertime. This means daily
rounds of scattered afternoon and evening showers and thunderstorms
with morning convection offshore. Daytime highs will be close to
normal in the lower 90s with above normal mins in the mid 70s which
is close to what we have seen most of this summer.
.LONG TERM [Monday Through Friday]...
Typical summertime conditions will continue with the subtropical
ridge firmly in place to the east of the area. Sea breeze and
thunderstorms outflow will trigger scattered convection each day.
There is no tropical activity on the horizon.
&&
.AVIATION [Through 18Z Saturday]...
Scattered convection may briefly impact all terminals for the
remainder of this afternoon with the best chance at ECP and DHN.
MVFR-IFR conditions will be possible once again overnight,
especially at sites receiving rain this afternoon. VSBYs should
improve to VFR by around 14Z, though low ceilings may take a
little longer.
&&
.MARINE...
Onshore flow will continue through the weekend with speeds a bit
strong across the western legs than further east. Winds will back to
a more easterly direction early next week.
&&
.FIRE WEATHER...
No fire weather concerns are anticipated due to RH values well
above critical thresholds and light winds.
&&
.HYDROLOGY...
The Steinhatchee River is the only river in flood and continues a
very slow recession just below moderate flood stage. The Sopchoppy
and Shoal Rivers continue to steadily recede. Rain rates will remain
high for the next day or so, so the threat of localized flooding in
poor drainage areas will continue for a bit longer.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 91 75 92 75 / 20 30 10 20 20
Panama City 77 87 78 88 78 / 20 30 10 30 20
Dothan 73 90 73 91 73 / 20 50 20 40 20
Albany 73 92 73 93 74 / 20 50 10 20 20
Valdosta 73 92 73 93 74 / 20 40 20 30 20
Cross City 73 92 74 92 75 / 20 30 20 40 30
Apalachicola 77 87 78 87 78 / 20 20 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Barry
MARINE...Wool
FIRE WEATHER...Lahr
HYDROLOGY...WoolIn the hours before
Local storm report, Aug 12, 11:20 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1220 PM EDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM WATER SPOUT 2 SW BIRD ISLAND 29.78N 83.60W
08/12/2016 GMZ765 FL TRAINED SPOTTER
&&
WOOLSpecial weather statement, Aug 12, 2:32 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 232 PM CDT FRI AUG 12 2016 FLZ007-122015- NORTH WALTON FL- 232 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL 315 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTH OF EGLIN AIR FORCE BASE...OR 13 MILES EAST OF CRESTVIEW...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EGLIN AIR FORCE BASE...PAXTON...GORDON...FLOWERSVILLE... NEW HARMONY...OAKWOOD HILLS...POND CREEK...FOX HILL...LAKEWOOD... MOSSY HEAD AND CANEY CREEK. LAT...LON 3099 8639 3099 8619 3071 8625 3071 8639 TIME...MOT...LOC 1932Z 182DEG 18KT 3078 8635 ADL
Special weather statement, Aug 12, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 312 PM CDT FRI AUG 12 2016 ALZ065-068-122100- COFFEE AL-GENEVA AL- 312 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND WESTERN GENEVA COUNTIES UNTIL 400 PM CDT... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAMSON...OR 14 MILES WEST OF GENEVA...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELBA...SAMSON...LEE...KINSTON...PERA...CARL FOLSOM A/P... DANLEYS CROSSROADS...SELLERSVILLE...WEEKS... LOGAN FIELD MUNICIPAL A/P...WISE MILL...INO...CAMP HUMMING HILLS... RHOADES...BASIN...PERRY STORE...WOODLAND GROVE CHURCH...CURTIS... NEW HAVEN AND GOODMAN. LAT...LON 3150 8619 3150 8595 3100 8602 3100 8619 TIME...MOT...LOC 2012Z 184DEG 27KT 3110 8611 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:41 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 16 hr |
| Aug 12, 2:32 PM CDT | Special Weather Statement | TAE | Walton | 43 min |
| Aug 11, 9:31 PM CDT | Areal Flood Advisory | TAE | Lowndes | 119 min |
| Aug 12, 4:11 PM CDT | Special Weather Statement | TAE | Coffee | 34 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.